MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT ANTI-N (MNS2); SERACLONE ANTI-N (MNS2)

BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT ANTI-N (MNS2); SERACLONE ANTI-N (MNS2)
Catalog Number 808415100
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 02/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our combined initial and final report on this incident.
 
Event or Problem Description
The customer stated that when testing blood grouping reagent seraclone anti-n, the negative control yielded an unexpected positive reaction.The customer used ortho gel reagent red cells for qc.The customer did not provide the supposedly defective product for investigational testing.Therefore our quality control laboratory tested six different reagent red blood cells of the antigen constellation mmss with their retention sample of seraclone anti-n.Five reagent red blood cells yielded correctly negative result, but one reagent red blood cell showed a weakly (+/-) positive reaction.Additionally the retention sample of seraclone anti-n was tested with additional five donor samples (3 x mmss, mmss, mmss).All reactions were correctly negative.Furthermore ph value was measured and potency was tested.The retention sample met all acceptance criteria.Due to the single very weak (+/-) false positive reaction the findings of the customer were confirmed but only by using reagent red blood cells of the antigen constellation mmss.Very weak nonspecific reactions with seraclone anti-n were found in our qc tests only if the red cells had the phenotype mmss, meaning n antigen negative cells with double-dose expression (homozygous) of the s antigen.The approximate frequency of this phenotype is only 6% in caucasians.The unspecific reactions with blood grouping reagent anti-n were only sporadically observed in samples of this phenotype.Due to the fact that the antibody is usually not clinically relevant, will not be detected with usual test methods including 37°c incubation and the low phenotype frequency, the risk of a possible delay (antibody identification in patients and/or antigen testing of red blood cell concentrates) is negligible.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.

Brand Name
BLOOD GROUPING REAGENT ANTI-N (MNS2)
Common Device Name
SERACLONE ANTI-N (MNS2)
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, hessen 63303
GM  63303
MDR Report Key7372705
Report Number9610824-2018-00014
Device Sequence Number1146460
Product Code KSZ
UDI-Device Identifier07611969952052
UDI-Public(01)07611969952052(17)180709(10)8629080-01
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 03/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/09/2018
Device Catalogue Number808415100
Device Lot Number8629080-01
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2018
Initial Report FDA Received Date03/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1